Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Is there any interaction between effexor and avelox?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5132 Questions
I need help regarding interaction between effexor 75mg and avelox 400mg .Since using avelox, anxiety attacks past 2 days? Should i continue? No anxiety prior. -sick since Dec 15/congestion/cough/ear infection/bronchitis -Dec 27/emergency physician said to rest -Jan 6/family physician gave me Amoxiciilin/Clavulanate for 10 days/3 times per day -i am currently on effexor 75 mg (have been for years) -Jan 29/family physician gave me Avelox 400mg because ears still a bit infected and sinusite -first night of taking Avelox 400mg: major sweats and woken up with anxiety attacks (which i haven't had since over 6 months) -second night: anxiety attack after one hour of taking Avelox and again woken up during the night with big sweats and anxiety attack. What do you think? Should i stop the Avelox? I cannot see myself taking it again this evening. I am drained out by these attacks...unless it is something else than anxiety..i know there is an interaction with something called qt prolongation...i am not aware of any heart problems i ecg in march of 2013 was normal...
Posted Fri, 21 Feb 2014 in Medicines and Side Effects
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: Talk to your doctor! Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about these anxiety attacks after starting this avelox. I hope we get to find a solution to this problem to enable you treat the infection without necessarily going through some terrible symptoms. Anxiety is a recognized side effect of avelox. It occurs in about .1-1% of persons who take this drug. There is no drug interaction between avelox and effexor. I will suggest that you report this symptom of anxiety to your doctor. He would evaluate the benefits and severity of this symptom to make a decision to continue or replace the medication. I don't always advice clients to stop medications without talking to the prescribing doctor except there are potential fatal consequences. Because this is a not a life threatening condition. It would be best to talk with him/her to make this decision. In all, do not stop right away. Talk to your doctor to make the decision to continue or stop. It is a known and reported side effect of avelox. It is not a drug interaction with effexor. I hope this addresses your query fully. I wish you well. Please, feel free to ask for clarification or more information if need be. Thanks for using our services, we very much appreciate it. Dr. Ditah, MD.
Above answer was peer-reviewed by
Follow-up: Is there any interaction between effexor and avelox? 31 minutes later
Thank you very much for your response. Is this side effect in your opinion XXXXXXX or fatal?
Answered by Dr. Chobufo Ditah 9 minutes later
Brief Answer: Yes, most likely a side effect! Detailed Answer: Well, this is rarely fatal/dangerous. However, if the symptoms are so debilitating to you, your doctor may consider switching to another drug. I wish you well. Dr. Ditah, MD.
Above answer was peer-reviewed by
Follow-up: Is there any interaction between effexor and avelox? 20 hours later
I just wanted to let you know that i did not take my Avelox 400mg last evening and i did not have an anxiety attack. I will contact my family physician on Monday for an alternative solution. Today i am very weak, i believe this is also a side effect of the Avelox?
Answered by Dr. Chobufo Ditah 5 hours later
Brief Answer: Weakness is a possible side effect! Detailed Answer: Hi and thanks for following up with me. Weakness is a possible side effect of avelox. Please, follow up as soon as possible with your doctor to get a new drug so that the infection should be treated fully. I wish you well. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor